Hölder regularity for nondivergence nonlocal parabolic equations

  • Mark AllenEmail author


This paper proves Hölder continuity of viscosity solutions to certain nonlocal parabolic equations that involve a generalized fractional time derivative of Marchaud or Caputo type. As a necessary and preliminary result, this paper first proves Hölder continuity for viscosity solutions to certain nonlinear ordinary differential equations involving the generalized fractional time derivative.

Mathematics Subject Classification

35K55 35R09 35R11 45J05 45K05 


  1. 1.
    Allen, M.: A nondivergence parabolic problem with a fractional time derivative. Differ. Integral Equ. 31(3–4), 215–230 (2018)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Allen, M., Caffarelli, L., Vasseur, A.: A parabolic problem with a fractional time derivative. Arch. Ration. Mech. Anal. 221(2), 603–630 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Allen, M., Caffarelli, L., Vasseur, A.: Porous medium flow with both a fractional potential pressure and fractional time derivative. Chin. Ann. Math. Ser. B 38(1), 45–82 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bernardis, A., Martín-Reyes, F.J., Stinga, P.R., Torrea, J.L.: Maximum principles, extension problem and inversion for nonlocal one-sided equations. J. Differ. Equ. 260(7), 6333–6362 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Caffarelli, L., Silvestre, L.: Regularity theory for fully nonlinear integro-differential equations. Commun. Pure Appl. Math. 62(5), 597–638 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Caffarelli, L.A., Cabré, X.: Fully Nonlinear Elliptic Equations, vol. 43. American Mathematical Society, Providence (1995)zbMATHGoogle Scholar
  7. 7.
    del Castillo-Negrete, D., Carreras, B.A., Lynch, V.E.: Fractional diffusion in plasma turbulence. Phys. Plasmas 11, 3854 (2004)CrossRefGoogle Scholar
  8. 8.
    del Castillo-Negrete, D., Carreras, B.A., Lynch, V.E.: Nondiffusive transport in plasma turbulene: a fractional diffusion approach. Phys. Rev. Lett. 94(6), 065003 (2005)CrossRefGoogle Scholar
  9. 9.
    Diethelm, K.: The Analysis of Fractional Differential Equations: An Application-oriented Exposition Using Differential Operators of Caputo Type. Lecture Notes in Mathematics, vol. 2004. Springer, Berlin (2010). (MR 2680847 (2011j:34005))zbMATHGoogle Scholar
  10. 10.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order, Classics in Mathematics. Springer, Berlin (2001). (Reprint of the 1998 edition)zbMATHGoogle Scholar
  11. 11.
    Kassmann, M., Rang, M., Schwab, R.W.: Integro-differential equations with nonlinear directional dependence. Indiana Univ. Math. J. 63(5), 1467–1498 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Krylov, N.V., Safonov, M.V.: A property of the solutions of parabolic equations with measurable coefficients. Izv. Akad. Nauk SSSR Ser. Mat. 44(1), 161–175 (1980)MathSciNetGoogle Scholar
  13. 13.
    Lara, H.C., Dávila, G.: Regularity for solutions of non local parabolic equations. Calc. Var. Partial Differ. Equ. 49(1–2), 139–172 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Metzler, R., Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach. Phys. Rep. 339(1), 77 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Samko, S.G., Kilbas, A.A., Marichev, O.I.: Fractional Integrals and Derivatives. Gordon and Breach Science Publishers, Yverdon (1993). (Theory and applications, Edited and with a foreword by S. M. Nikol’skiĭ, Translated from the 1987 Russian original, Revised by the authors)zbMATHGoogle Scholar
  16. 16.
    Schwab, R.W., Silvestre, L.: Regularity for parabolic integro-differential equations with very irregular kernels. Anal. PDE 9(3), 727–772 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Silvestre, L.: On the differentiability of the solution to the Hamilton–Jacobi equation with critical fractional diffusion. Adv. Math. 226(2), 2020–2039 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Wang, L.: On the regularity theory of fully nonlinear parabolic equations. I. Commun. Pure Appl. Math. 45(1), 27–76 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Zaslavsky, G.M.: Chaos, fractional kinetics, and anomalous transport. Phys. Rep. 371(6), 461–580 (2002)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsBrigham Young UniversityProvoUSA

Personalised recommendations